MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST SP; FENESTRATED BIPOLAR FORCEPS
Model Number 430151-02
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528)
Health Effect - Clinical Codes Unspecified Tissue Injury (4559); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted myomectomy procedure, tissue became entrapped in the jaws of a single port (sp) fenestrated bipolar forceps (fbf) instrument.While grasping tissue, the jaws failed to unclamp.Both the emergency stop (estop) button and the instrument release key (irk) were utilized; however, the jaws remained clamped on the tissue.To address the issue, an unspecified monopolar device was used to resect additional tissue, allowing for the removal of the sp fbf instrument.Additional information has been requested; however, no response has been received.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the single port (sp) fenestrated bipolar forceps (fbf) instrument for failure analysis evaluation.The sp fbf instrument was installed and tested on an in-house system and passed both recognition and engagement tests.It exhibited intuitive movement with full range of motion in all directions.The sp fbf instrument was retested and again, passed all in-house testing.The grips opened and closed properly during manual articulation and responded accurately to master tool manipulator (mtm) commands.No issues were observed with the operation of the jaws or grips.Inspection revealed no physical damage at the distal wrist.After removing the housing, no internal damage was identified.A log review indicated that an emergency power off was activated, but no instrument-related issues were found.The sp fbf instrument was fully functional, and no product issue was identified.
 
Additional Manufacturer Narrative
Additional information was received through follow-up.The surgical task being performed at the time of the event was instrument grasping.The uterine fibroid tissue resected with the monopolar curved scissors (mcs) instrument was planned for removal as part of the scheduled myomectomy procedure.No bleeding occurred as a result of the incident, and no blood transfusion was required.The procedure was completed robotically without further complication, and there are no concerns regarding long-term effects from this event.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST SP
Common Device Name
FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24340965
Report Number2955842-2026-04336
Device Sequence Number20036396
Product Code NAY
UDI-Device Identifier00886874123447
UDI-Public(01)00886874123447(11)251120(10)K10251120
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K241814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430151-02
Device Catalogue Number430151
Device Lot NumberK10251120 0024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/19/2026
Supplement Date Received by Manufacturer03/03/2026
Initial Report FDA Received Date02/14/2026
Supplement Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale